Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 40, NWS Spokane, WA

July 6, 2006Latah County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 4:27 PM PDT for Latah County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 4:27 PM PDT (23:27 UTC)
Expired
Jul 6, 2006, 5:15 PM PDT
In force
48 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Latah County, ID

The radar

The Spokane radar (KOTX), 118 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:25 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:04 PM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 6, 3:04 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
304 PM PDT THU JUL 6 2006

.SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS
THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY
ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH
DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY.

&&

.DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...AN UNUSUALLY
PERSISTENT SEVERE WX PATTERN OF LATE WILL TRANSITION TO A MORE
STABLE REGIME FRIDAY. THIS AS DRIER AIR INVADES THE AREA IN WAKE
OF A POTENT NEGATIVELY TILTED SHORT-WAVE TROUGH THAT WILL CROSS
THE AREA EARLY TONIGHT AND RIDGING ALOFT BUILDS IN. IT APPEARS THAT
WINDOW FOR SEVERE WX WILL QUICKLY CLOSE THIS EVENING ACROSS
EASTERN AREAS...AS BEST FORCING FOR LIFT GRADUALLY SHIFTS EAST AND
NORTH OF THE CWA AFTER 06Z. WILL CONTINUE TO CARRY HIGH END SCT
POPS ACROSS NE WA/ID PANHANDLE ZONES DURING THE EVENING...TAPERING
OFF TO ISOLD ACROSS WESTERN ZONES. MAIN FORECAST CHALLENGE ON
FRIDAY WILL BE MAX TEMPS...WHICH SHOULD TOP THOSE TODAY BY AT
LEAST 3-8 DEGREES. OTHERWISE...DRY WEATHER EXPECTED WITH AREAS OF
MODERATE BREEZES ESPECIALLY THE WESTERN VALLEYS.  KJ

SATURDAY THROUGH THURSDAY...COMPUTER MODEL GUIDANCE STILL IN
GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. THE COOLER AND DRIER AIR
AT THE END OF THIS WEEK IS A WELCOME RELIEF. HOWEVER..HIGH
TEMPERATURES ARE EXPECTED TO INCREASE AGAIN THROUGH THE WEEKEND.
TEMPS ARE EXPECTED TO SOAR BACK UP INTO THE 90S FOR MOST LOWER
ELEVATION LOCATIONS BY SUNDAY. PRECIPITATION WILL NOT BE A THREAT
BEFORE MONDAY AS THE UPPER RIDGE GETS MORE ORGANIZED AND THE AREA
REMAINS DRY ENOUGH TO PREVENT WIDESPREAD CONVECTION. AFTER
MONDAY...CONVECTIVE ACTIVITY WILL BEGIN AGAIN...MAINLY OVER HIGHER
TERRAIN. ONLY MINOR CHANGES TO THE EXTENDED FORECAST WERE MADE THIS
CYCLE. /LERICOS

&&

.AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY
NORTH AND EAST OF A LINE FROM KEAT TO KLGD. AFTERWARD SKIES WILL
CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24
HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE
VALLEYS WILL SEE THE HIGHEST SPEEDS...ALTHOUGH THE COLUMBIA BASIN
ALSO WILL SEE ELEVATED WIND CONDITIONS. THIS MAY BRING ABOUT CROSS-
WIND CONDITIONS AT SOME TERMINALS IN THE AREA. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        54  80  56  89  56  91 /  20   0   0   0   0   0
COEUR DALENE  53  81  50  89  52  92 /  30   0   0   0   0   0
PULLMAN        50  79  51  88  52  90 /  30   0   0   0   0   0
LEWISTON       60  89  59  95  61 100 /  30   0   0   0   0   0
COLVILLE       51  83  48  91  50  93 /  60   0   0   0   0   0
SANDPOINT      54  77  50  85  50  89 /  60   0   0   0   0   0
KELLOGG        54  80  54  88  53  91 /  30   0   0   0   0   0
MOSES LAKE     56  86  55  93  57  95 /  10   0   0   0   0   0
WENATCHEE      59  85  60  92  61  94 /  10   0   0   0   0   0
OMAK           56  88  56  94  57  96 /  20   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
       PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHEAST BLUE
       MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
       PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
       AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE
       AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...
       WATERVILLE PLATEAU.

&&
Hazardous weather outlook, Jul 6, 12:33 PM PDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
     EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWCNOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECETED.

In the hours before

Local storm report, Jul 6, 1:24 PM PDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
124 PM PDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             4 SE SANTA              47.11N 116.38W
07/06/2006  E0.75 INCH       BENEWAH            ID   PUBLIC

            FERNWOOD, ID

&&

CR

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:44 PM PDTSevere Thunderstorm WarningOTXChelan61 min
Jul 5, 5:59 PM PDTSevere Thunderstorm WarningOTXOkanogan61 min
Jul 5, 6:43 PM PDTFlash Flood WarningOTXOkanogan2 hr
Jul 5, 7:02 PM PDTSevere Thunderstorm WarningOTXOkanogan58 min
Jul 5, 8:04 PM PDTSevere Thunderstorm WarningOTXOkanogan26 min
Jul 6, 10:48 AM PDTSevere Thunderstorm WarningOTXDouglas, Grant57 min
Jul 6, 1:27 PM PDTSevere Thunderstorm WarningOTXAdams, Lincoln48 min
Jul 6, 2:34 PM PDTSevere Thunderstorm WarningOTXLincoln, Stevens56 min
Jul 6, 3:23 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman47 min
Jul 6, 10:46 AM PDTSevere Thunderstorm WarningOTXBenewah, Latah44 min
Jul 6, 12:35 PM PDTSevere Thunderstorm WarningOTXShoshone55 min
Jul 6, 12:53 PM PDTSevere Thunderstorm WarningOTXBenewah, Shoshone52 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.